Thyroid UK
89,201 members103,703 posts

Help. Feeling really bad

I know i have been a regular user of this forum lately but i have had a really really bad night of my neck and throat feeling very tight and back of neck and still feeling breathless, i have tried to go to sleep but i keep getting body jerks and in my throat whixh makes me wake with a start upright as i cant breath, like my throat closes up. I cannot lie on my back as being breathless makes it worst. This is day 3 on carbimazole 20mgs and i feel emotional and upset and so tired with lack of energy to do anything, iyesterday was a better day and even if i sleeep 5 mins it .will wake with a jolt and breathless. Like im gonna choke.Ent had looked inside my throat and says nothing is in there and nothing on my windpipe?

Cant help but feel this has taken away everything i enjoyed before and feel for my 11 year old daughtet who hasnt had a holiday this summer cos mum is poorly.just want to see some light at the end of the tunnel.😩

13 Replies
oldestnewest

You should be reassured that no problem was found in A&E but if you are worried call your GP for advice. It's possible this is anxiety as that is a major symptom. Hope you feel better soon.

Reply

Remember that you are probably feeling worse than you actually are. If the ENT looked down your throat and found nothing that's a good sign. However, it is horrible to wake with a jolt feeling like you are unable to breathe. Remember your oxygen saturation was good so this is just a reaction to thyroid imbalance. You are in a situation of nervous anxiety but it's your thyroid that's causing it and physically your body is dealing with it well. When is your appointment with the Endo? Is the carbimazole helping?

Reply

Hello i dont know whether carbi is workingits day3 and feel rubbish. I have gone back to using propranolol to see if that helps with jolting, i have never in my life been a anxious person. It really is scary.xx

Reply

Yes, I know, me too, I was never an anxious person, in fact I'm extremely calm naturally. You will be fine again as I am. You might need the propranolol for a while and it probably won't make your breathing worse, you can only try it and give it a couple of days to see how you feel. You might get the jolting even with betablockers but hopefully you'll feel a bit calmer in the daytime. Just keep a diary of your symptoms and what meds you have taken each day. Keep a note of the pill batch number when you get a refill so that if you have any problems you can identify what caused it and discuss with GP. Your FT3 level wasn't very high so if betablockers work you might find that's enough until your appointment with Endo. Hang on in there.

Reply

Hi i was taken again to hospital tea time yesterday, alongside the hyper they have said i have whooping cough and am displaying typical symptons, dry hacking cough, breathless, i have a high temp and can cause like sleep apnea. Muscle ache. I have had all these symptons and can last around 4 months. They said it can attack your thyroid , they have done my thyroid bloods again and antibodies also this time. They also have done antibodie bloods for pertussin.whooping cough and these will be back by fri, my hubby is picking up antibiotics later for me. Did not think a virus could effect your thyroidvbut they said yes it can. I will also get copies of my bloods and send to you.xx thankyou.

1 like
Reply

Oh, no. I'm glad you went to hospital again. Yes, a virus can trigger temporary thyroid problems I believe. My sister had whooping cough last year. You'll just have to wait for the blood tests to confirm. Have you checked whether to keep taking carbimozol and betablockers? Poor you, you're having such a bad time.

Reply

He said lay of the beta for now incase of narrowing air ways but keep taking carbimazole, its good they have done my thyroid antibodies and bloods again. I a taking antibiotics clarithromycin 500mgs. You could have knocked me down with a feather when they said. Back to docs on friday see what he says- when virus attacks your thyroid i take it thats damage anyway so it is still a case of meds and leveling it out? I wil still post results.

1 like
Reply

Well, hopefully not permanent damage but I don't know much about it. I think it's just temporary because thyroid is irritated but it rather depends if you have an underlying thyroid condition that this incident may have highlighted. The blood tests they've done now will indicate.

Good for you for persevering with the docs despite feeling so unwell. Glad you got advice about the betablockers. Sounds like you might be on the way to some answers.

Reply

Yes i will keep you informed.x thankyou for responding back to all my whinges.😊

Reply

Not winges, sounds like you were/are quite unwell at the moment and it took a while to work out what's going on. I wish they'd just take people into hospital and figure it out instead of leaving them to try and work it out for themselves.

Reply

I know what you mean, i have done all my own research for tests for thyroid and also our nhs system is failing genuine ill people, years ago you would have stayed in hospital if you had anything wrong with you until they found what was wrong, now its sit it out at home and gey on with it. Thank goodness for internet research and forums like this!

1 like
Reply

Carbimazole works by stopping your thyroid making thyroid hormone.

It starts working very quickly. But the amount of thyroid hormone already made and stored in your thyroid, and already in your bloodstream, takes a while to drop. By which I mean, possibly two, four or more weeks. It is NOT instant.

People often feel little improvement to begin with. Sometimes it is necessary to increase the dosage. But it is probably sensible to continue with propranolol until the thyroid hormone levels have reduced.

Reply

Thankyou fur explaining that. I have just had a update as been to hospital again yesterday.

It is written above your thread to nanaedake. See what you think.

1 like
Reply

You may also like...